If you are taking Fycompa (perampanel) and believe you have taken too much, seek medical treatment right away. An overdose on this anti-seizure medicine may cause a number of problems, such as serious changes in behavior, sleepiness, and dizziness. Treatment may involve administering activated charcoal, pumping the stomach, and providing supportive care.
Fycompa™ (perampanel) is a prescription medication approved to treat people with epilepsy who have a certain type of seizure known as partial-onset seizures. As with any medicine, it is possible to take too much Fycompa. The specific effects of an overdose could vary, however, depending on a number of factors, such as the dosage and whether it was taken with any other medications or substances.
There is very little information available on the effects of an overdose with this medication. The highest reported overdose was 264 mg of Fycompa (about 22 times the maximum recommended human dose). Based on the limited information available from this and other reported overdoses, possible symptoms Fycompa may include:
- Serious changes in thinking and behavior
- Other usually expected Fycompa side effects.
If the overdose was recent, a healthcare provider may give activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. There is no antidote in this situation.
Treatment will also involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. Supportive care may include:
- Oxygen treatment
- Close monitoring of the heart
- Medications to treat agitation and aggressive behavior if they occur.
Seek immediate medical attention if you or someone else may have taken too much Fycompa.